MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552230
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).Medical device code a0401captures the reportable event of stent shaft broken.Additional mfr narrative: the returned polaris loop ureteral stent was analyzed, a visual evaluation noted that the stent shaft was detached.The suture returned unloaded and cut, the positioner was in good condition.Also, the renal coil was kinked.During the functional analysis, a use of a mandrel 0.0339 passed through the stent without resistance.A photo of the complaint device was provided and showed that in the inner bag the stent shaft was detached, the renal coil was kinked (irregular shape), and the suture was observed unloaded and cut.Finally, during magnification, it was observed closely at the section where the device got detached and kinked.Therefore, the reported complaint of 'stent shaft break' is confirmed.No other problems with the device were noted.The reported event was confirmed.Analysis of the returned device found that the stent shaft detached and the suture returned unloaded and cut, evidence that the suture was removed and the stent was used.It is possible during the operational factors interacting with the suture string, excess of force applied such as an entanglement before use could have caused the detachment.Additionally, the problem of renal coil kinked could be due to the interacting/handling of the device during the unpacking or during the setting up of the device, these conditions could have contributed with the found problems.Consequently, affecting the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a lithotripsy by flexible ureteroscopy procedure in the left ureter performed on (b)(6) 2023.During unpacking, it was found that the device was fractured.The procedure was successfully completed with another polaris loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the stent shaft was broken.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6) block h6: medical device code a0401captures the reportable event of stent shaft broken.Block h11: block h10 has been corrected with the updated pi analysis.The returned polaris loop ureteral stent was analyzed, a visual evaluation noted that the stent shaft was detached.The suture returned unloaded and cut, the positioner was in good condition.Also, the renal coil was kinked.During the functional analysis, a use of a mandrel 0.0339 passed through the stent without resistance.A photo of the complaint device was provided and showed that in the inner bag the stent shaft was detached, the renal coil was kinked (irregular shape), and the suture was observed unloaded and cut.Finally, during magnification, it was observed closely at the section where the device got detached and kinked.Therefore, the reported complaint of stent shaft break and stent kinked is confirmed, however the complaint suture break is not confirmed.No other problems with the device were noted.The reported event was confirmed.Analysis of the returned device found that the stent shaft detached, and the suture returned unloaded and cut, evidence that the suture was removed, and the stent was used.It is possible during the operational factors interacting with the suture string, excess of force applied such as an entanglement before use could have caused the detachment.Additionally, the problem of renal coil kinked could be due to the interacting/handling of the device during the unpacking or during the setting up of the device, these conditions could have contributed with the found problems.Consequently, affecting the performance of the device.For the reported issue suture break, it was not confirmed due to a break in their suture and was not detected during the analysis, neither a related issue with the reported allegation, additionally, the suture was found cut and not break.For this reason, the as analyze code will be no problem detected.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16334256
Report Number3005099803-2023-00365
Device Sequence Number6419651
Product Code FAD
UDI-Device Identifier08714729421030
UDI-Public08714729421030
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Model NumberM0061552230
Device Catalogue Number155-223
Device Lot Number0027823090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight70 KG